Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 134, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 3, 2012, 3:04 PM EDT for Morgan County, Scott County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2012, 3:04 PM EDT (19:04 UTC)
- Expired
- May 3, 2012, 3:42 PM EDT
- In force
- 38 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Morgan County, TN, Scott County, TN
The radar
The Knoxville radar (KMRX), 121 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 609 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -120 m²/s²
- 0-3 km storm-relative helicity
- -45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
477
WUUS54 KMRX 031904
SVRMRX
TNC129-151-032000-
/O.NEW.KMRX.SV.W.0134.120503T1904Z-120503T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
304 PM EDT THU MAY 3 2012
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MORGAN COUNTY IN EAST TENNESSEE...
SCOTT COUNTY IN EAST TENNESSEE...
* UNTIL 400 PM EDT
* AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15
MILES NORTHWEST OF WARTBURG...AND MOVING NORTHEAST AT 10 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
HUNTSVILLE...SUNBRIGHT...RUGBY AND ELGIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3642 8444 3613 8475 3621 8492 3624 8489
3628 8489 3630 8487 3630 8481 3634 8478
3640 8467 3643 8470 3652 8473
TIME...MOT...LOC 1903Z 211DEG 10KT 3625 8478
$$2 follow-up statements
064
WWUS54 KMRX 031926
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
326 PM EDT THU MAY 3 2012
TNC129-151-032000-
/O.CON.KMRX.SV.W.0134.000000T0000Z-120503T2000Z/
SCOTT TN-MORGAN TN-
326 PM EDT THU MAY 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR EXTREME NORTHERN MORGAN AND SCOTT COUNTIES...
AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR RUGBY...OR 14 MILES SOUTHEAST OF JAMESTOWN...MOVING
NORTHEAST AT 15 MPH.
LOCATIONS IN THE WARNING INCLUDE...
HUNTSVILLE...RUGBY AND ELGIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED
WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3642 8444 3625 8468 3630 8481 3634 8478
3640 8467 3643 8470 3652 8473
TIME...MOT...LOC 1926Z 211DEG 12KT 3632 8473
$$978
WWUS54 KMRX 031942
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
342 PM EDT THU MAY 3 2012
TNC129-151-031953-
/O.CAN.KMRX.SV.W.0134.000000T0000Z-120503T2000Z/
SCOTT TN-MORGAN TN-
342 PM EDT THU MAY 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHERN MORGAN AND
SCOTT COUNTIES IS CANCELLED...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LEVELS. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3642 8444 3625 8468 3630 8481 3634 8478
3640 8467 3643 8470 3652 8473
TIME...MOT...LOC 1943Z 211DEG 12KT 3637 8469
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 1:38 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, May 3, 1:38 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 138 PM EDT THU MAY 3 2012 .AVIATION... AREAS OF SHRA/TSRA WILL GRADUALLY BEGIN TO WORK THEIR WAY TOWARD KCHA AND EVENTUALLY KTYS LATE THIS AFTERNOON AND EVENING FROM THE WEST. LOW VFR CLOUD BASES ARE GENERALLY EXPECTED...BUT SHOULD A SHRA/TSRA DIRECTLY IMPACT EITHER TERMINAL LOCALIZED MVFR CONDITIONS MAY OCCUR RESULTING IN REDUCED VIS AND LOWER CIGS. AM MUCH LESS CONFIDENT OF ANY ACTIVITY IMPACTING KTRI SO HAVE KEPT JUST A MENTION OF VCSH AFTER 01Z. THERE IS A GREAT DEAL OF UNCERTAINTY REGARDING THE TIMING/COVERAGE OF THIS ACTIVITY HEADING INTO THE OVERNIGHT PERIOD AT KCHA/KTYS SO HAVE MAINTAINED A VCTS THERE FOR NOW AND WILL CONTINUE TO MONITOR THE LATEST OBS/TRENDS. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && AMP.23
Hazardous weather outlook, May 3, 5:01 AM EDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 501 AM EDT THU MAY 3 2012 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-040915- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 501 AM EDT THU MAY 3 2012 /401 AM CDT THU MAY 3 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... MOISTURE FROM THE GULF OF MEXICO WILL BE OVER THE AREA FOR MOST OF THESE DAYS. ISOLATED SEVERE STORMS ARE POSSIBLE ON BOTH FRIDAY AND SATURDAY...WITH BETTER CHANCES IN THE WESTERN AND SOUTHERN PARTS OF THE AREA WHERE INSTABILITY AND WIND SHEAR ARE A LITTLE STRONGER. LATE IN THE FORECAST PERIOD...A COLD FRONT WILL BE NEARING THE AREA. THIS FRONT MAY ALSO OFFER SOME MORE ORGANIZED THUNDERSTORM ACTIVITY. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE STORMS...SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.